North Dakota, 2003

Hail in North Dakota, June 26, 2003

June 26, 2003 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 26, 1:30 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 26, 1:30 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT THU JUN 26 2003

CONCERNS WILL BE CONVECTION THIS EVENING AND AGAIN FRIDAY
AFTERNOON...

WEAK MID LEVEL WAVE FORECAST TO MOVE SOUTHEAST OUT OF CANADA
THIS EVENING. RADAR SHOWING WIDELY SCATTERED CONVECTION
DEVELOPING OVER SOUTHERN SASK MOVING SOUTHEAST. WILL CONTINUE
WITH THE SMALL CHANCE OF THUNDERSTORMS TONIGHT OVER BIS CWA
BUT EXPECTED MUCH OF IT SHOULD DIE OUT BY 06Z. STRONGER SHORT
WAVE EJECTS SOUTHEAST OUT OF SOUTHERN CANADA FRIDAY. SURFACE
BOUNDARY SETS UP OVER WESTERN CWA AROUND 12Z MOVING EAST
DURING THE DAY. AHEAD OF THE SYSTEM DEWPOINTS WELL INTO THE
50S. ATMOSPHERE DESTABILIZES OVER THE REGION FRIDAY AFTERNOON.
EXPECT MORE WIDESPREAD THUNDERSTORMS ALONG THE SURFACE BOUNDARY
WITH A SMALL CHANCE THAT A FEW STORMS MAY REACH SEVERE LEVELS...
MAINLY EASTERN HALF OF CWA.

THE WEEKEND CONTINUES TO LOOK DRY AND WARM AS H5 RIDGE BUILDS
OVER THE REGION. NEXT CHANCE OF PRECIPITATION EXPECTED MONDAY
AND TUESDAY AND MID/UPPER FLOW BECOMES MORE SOUTHWESTERLY
WITH A COUPLE OF SHORTWAVES ROTATATING THROUGH.

EXTENDED OUTLOOK...DRY AND WARM THROUGH THURSDAY. BROAD MID/UPPER
RIDGES BUILDS OVER THE REGION. EXPECT TEMPERATURES TO WARM INTO
THE 80S WEDNESDAY AND THURSDAY.

.BIS...NONE.

RGT
Hazardous weather outlook, Jun 26, 4:08 AM CST, 10 hours 47 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
508 AM CDT THU JUN 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS MAY BE SEVERE ON
FRIDAY AFTERNOON AND EVENING OVER CENTRAL NORTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN CENTRAL NORTH DAKOTA FRIDAY
AFTERNOON
AND EVENING.

VINING

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rolette

When
June 26, 2:55 PM CST to 2:58 PM CST
Where
Rolette County, 5 mi W of Belcourt
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
48.833, -99.850

Hail covered the ground.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366062.